question-icon

Suggest treatment for chest Pain and bloating caused by TB medication

default
Posted on Tue, 11 Mar 2014
Question: HI- i have been undergoing short course of TB. I have completed AKT 4 for the first 2 months and now on RCINEX. Since last 20 days I have been experiencing severe gas and chest pain( due to gas/bloating). I have been taking Sompraz D 40 morning and evening but it isnt helping. can you pleas help
doctor
Answered by Dr. Anshul Varshney (30 minutes later)
Brief Answer: Get LFT. Follow Advise mentioned below. Detailed Answer: Dear Friend. Hi , I am Dr Anshul Varshney , I have read your query in detail , I understand your concern. If your are being treated for Pulmonary Tuberculosis , treatment is indicated for 6 months. The problems of Chest Pain , Bloating , Gastritis commonly occur with consumption of Anti Tubercular Drugs. However , these symptoms mostly occur in initial months of the treatment. If you had no problem during the initial 2 months of the treatment and developed problems now , i advise you following : 1. Liver Function Test (LFT) - Anti Tubercular Treatment (ATT) can cause Acute Hepatitis , that is ATT induced Hepatitis (Jaundice). Hepatitis also many times present with the same symptoms. So , get a LFT to be sure. 2. You may instead of taking Sompraz D once a day , take a combination of Pantoprazole 40 mg + Domperidone 10 mg one tablet TWICE A DAY. 3. You may take Gelusil / Digene Syrup twice or thrice a day for symptomatic relief. 4. Take Soft , Bland , light diet. Take frequent meals instead of 3 heavy meals. 5. Abstain from Alcohol and smoking , in case you do. 6. Lastly , if your LFT comes out to be normal , and you don't get relief by above mentioned wayouts , you may take R-Cinex after breakfast instead of taking it empty stomach as is directed while prescribing R-Cinex. But this method should be opted at last only. This is my personal opinion based on details available here. If you still have any query you may please ask me. Stay Healthy. Dr Anshul Varshney , MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anshul Varshney (16 hours later)
Thanks for your quick reply doctor. I forgot to mention that I have lymph node TB-( without any symptoms/pain etc). I had a swelling in the neck for 3 years and thought of getting is checked. In FNAC TB was detected. I got my LFT done today have just got my LFT results. All counts are normal and within range.( I also have hiatal hernia and that may be contributing to my gas as well). Last week I tried a a gastro kinetic medicine called Ganaton 50 mg- one of my relatives is on it and said its great). That seemed to work but I don't want to continue without a medical advise. Please advice the next course of action. Thanks!
doctor
Answered by Dr. Anshul Varshney (1 hour later)
Brief Answer: Ganaton Not recommended at present Detailed Answer: Dear XXXXXXX Welcome again. I am glad to know that your LFT's are normal. Because if LFT's get disturbed due to treatment , we have to change the drugs. Your acidity problem is actually aggravated due to presence of hiatus hernia. I don't recommend Ganaton since you don't have any constipation. I would advise you to follow the wayouts i have explained in my last answer. I am sure you will get relieved. XXXXXXX , if you have any further query , please ask me , else you may close the discussion and rate it. Good Luck , Stay Healthy
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3071 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for chest Pain and bloating caused by TB medication

Brief Answer: Get LFT. Follow Advise mentioned below. Detailed Answer: Dear Friend. Hi , I am Dr Anshul Varshney , I have read your query in detail , I understand your concern. If your are being treated for Pulmonary Tuberculosis , treatment is indicated for 6 months. The problems of Chest Pain , Bloating , Gastritis commonly occur with consumption of Anti Tubercular Drugs. However , these symptoms mostly occur in initial months of the treatment. If you had no problem during the initial 2 months of the treatment and developed problems now , i advise you following : 1. Liver Function Test (LFT) - Anti Tubercular Treatment (ATT) can cause Acute Hepatitis , that is ATT induced Hepatitis (Jaundice). Hepatitis also many times present with the same symptoms. So , get a LFT to be sure. 2. You may instead of taking Sompraz D once a day , take a combination of Pantoprazole 40 mg + Domperidone 10 mg one tablet TWICE A DAY. 3. You may take Gelusil / Digene Syrup twice or thrice a day for symptomatic relief. 4. Take Soft , Bland , light diet. Take frequent meals instead of 3 heavy meals. 5. Abstain from Alcohol and smoking , in case you do. 6. Lastly , if your LFT comes out to be normal , and you don't get relief by above mentioned wayouts , you may take R-Cinex after breakfast instead of taking it empty stomach as is directed while prescribing R-Cinex. But this method should be opted at last only. This is my personal opinion based on details available here. If you still have any query you may please ask me. Stay Healthy. Dr Anshul Varshney , MD